My daughter is on Mino (see my post about Capsiderm below) and she's pretty clear w a combination of things: the Capsiderm wash, reg facials at a dermatologist, taking Mino, and using BP at night. She and I would really like to wean her off the Mino as we fear the effects of being on antibiotics long term. I read a post here that said someone's acne came back worse after going off Mino. Is that the case for everyone? If so, she'll be terrified and I would advise her to wait until winter break so she doesn't have to deal w that while at school. Your advice please.
how long has she been taking mino for? I had been on doxycycline for 12 months, (along with retin-a). My acne cleared up a lot, so 1 month ago, I decided to halve my dosage (I used to take 100 mg 2x a day, now I take 100mg only once a day). So far my acne hasn't gotten worse. If it stays like this for another month, I think I'll halve it again (just take 50 mg once a day) and if that works, I'll stop completely. IMO, it's better to taper down rather than stop cold turkey. I'd love to hear what other people's experiences are regarding quitting antibiotics...
I would like to hear others stories too about quitting the antibiotics. I have been on Doxycycline for 4 months and my skin has cleared up. I know that I can't be on it forever though so I am enjoying life right now because I'm scared that either I will become immune to it or when I try to get off of it my acne will get worse. My derm. said I should stay on it for about 6 more months and then slowly wean off of it.
Well, I was on amoxicillian for quite a few years. About 6 months ago I got completely fed up with the side effects and what it was doing to my body, so I decided to stop taking it one day and see what happened. I didn't wean myself off of it, just stopped completely.
For 2-3 months, my face was still great, then I would get little pimples and one or two cysts a bit before my period. However, my skin is nothing like it used to be before I went on the amox. I had cysts on my cheeks, forehead, chin, etc, as well as whiteheads. Now, I'll get a tiny whitehead, some blackheads (that's new for me!), and like I said a cyst or two, on my chin, before my period each month.
I've tried a lot (seems like salycilic acid or glycolic acid combined with bpo works the best for my skin) in the months since. I think that during the time I was on amox, my body changed from teenage acne to adult acne. Being on an antibiotic definitely helped during high school... but I'd never go back on one again.
I have been on minocycline for about 10 months, I went off of it after 5 months because it cleared up my acne so well. Then about 2 months later I broke out even worse then I ever have before! I didn't know what to do, so I went back on it and have been on it since. I don't know if I ruined the effect because now it doesn't seem to clear me up. I am using clindoxyl gel with it and it seems to work better then the minocycline. I hate this vicious cycle of acne!! I would love to know how you can stop taking this pill and still stay clear!!
Wilma: You need to stay on an antibiotic for it to keep you clear. It doesn't cure acne, just works to prevent it. As soon as you stop taking the medication, it stops working. It's possible that by going off of it and starting back up you created a resistance to either the antibiotic or now need a higher dose of it. You'd need to talk to your doctor about what you can do.